Alert archive / West Virginia / Flash Flood Watches in 2014

Flash Flood Watch 9, NWS Charleston, WV

August 9, 20147 counties in West Virginia; Buchanan County, Virginia

NWS Charleston, WV issued this flash flood watch at Aug 9, 2014, 8:28 AM EDT for 7 counties in West Virginia; Buchanan County, Virginia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2014, 8:28 AM EDT (12:28 UTC)
Expired
Aug 9, 2014, 2:00 PM EDT
In force
6 hr
Issued by
NWS Charleston, WV
Flood severity
None

Counties Buchanan County, VA, Boone County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 63 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 0.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WGUS61 KRLX 091228
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
828 AM EDT SAT AUG 9 2014

VAZ004-WVZ005-013-024>026-033>035-091800-
/O.NEW.KRLX.FF.A.0009.140809T1228Z-140809T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...GRUNDY...VANSANT...KENOVA...CEREDO...
WAYNE...HARTS...ALUM CREEK...HAMLIN...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON...WELCH...GARY...WAR...MULLENS...
OCEANA...PINEVILLE...BECKLEY
828 AM EDT SAT AUG 9 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST 
  VIRGINIA...BUCHANAN. IN WEST VIRGINIA...BOONE...LINCOLN... 
  LOGAN...MCDOWELL...MINGO...RALEIGH...WAYNE AND WYOMING. 

* UNTIL 2 PM EDT THIS AFTERNOON

* EFFICIENT SHOWERS MOVING SLOWLY EAST THIS MORNING. THESE COULD
  PRODUCE LOCALIZED RAIN AMOUNTS OF OVER 2 INCHES IN LESS THAN 3
  HOURS.

* PORTIONS OF WYOMING COUNTY...SOUTHERN RALEIGH COUNTY...AND
  EASTERN MCDOWELL COUNTY HAVE WETTER SOILS FROM THE RAIN ON
  FRIDAY AND ARE MORE VULNERABLE. STREAMS THERE WOULD RESPOND
  FASTER DURING ANY DOWNPOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.  

IF YOU LIVE ALONG A FLOOD PRONE SMALL STREAM...MONITOR WATER LEVELS
IF SHOWERS BECOME HEAVY. BE PREPARED TO TAKE ACTION SHOULD THE
STREAM RISE RAPIDLY...OR A FLASH FLOOD WARNINGS IS POSTED. 

$$

KTB
1 follow-up statement
643 
WGUS61 KRLX 091442
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1042 AM EDT SAT AUG 9 2014

WVZ005-013-091545-
/O.CAN.KRLX.FF.A.0009.000000T0000Z-140809T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-LINCOLN-
INCLUDING THE CITIES OF...KENOVA...CEREDO...WAYNE...HARTS...
ALUM CREEK...HAMLIN
1042 AM EDT SAT AUG 9 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR LINCOLN AND WAYNE COUNTIES IN
SOUTHERN WEST VIRGINIA HAS BEEN CANCELLED.

THE CLUSTER OF MORNING SHOWERS...THAT WAS PRODUCING THE DOWNPOURS...HAS
MOVED TO THE EAST AND SOUTHEAST OF LINCOLN AND WAYNE C0UNTIES.

MORE SHOWERS COULD DEVELOP LATER THIS AFTERNOON AND THIS EVENING.


$$

VAZ004-WVZ024>026-033>035-091800-
/O.CON.KRLX.FF.A.0009.000000T0000Z-140809T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...GRUNDY...VANSANT...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON...WELCH...GARY...WAR...MULLENS...
OCEANA...PINEVILLE...BECKLEY
1042 AM EDT SAT AUG 9 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST VIRGINIA... 
  BUCHANAN. IN SOUTHERN WEST VIRGINIA...BOONE...LOGAN... 
  MCDOWELL...MINGO...RALEIGH AND WYOMING. 

* UNTIL 2 PM EDT THIS AFTERNOON

* EFFICIENT SHOWERS WERE MOVING SLOWLY EAST ACROSS SOUTHERN WEST
  VIRGINA THIS MORNING. THESE COULD PRODUCE LOCALIZED RAIN AMOUNTS
  OF OVER 2 INCHES IN LESS THAN 3 HOURS. THIS CLUSTER OF SHOWERS
  SHOULD EXIT THE AREA DURING THE EARLY AFTERNOON.

* PORTIONS OF WYOMING COUNTY...SOUTHERN RALEIGH COUNTY...AND 
  EASTERN MCDOWELL COUNTY HAVE WETTER SOILS FROM THE RAIN ON 
  FRIDAY AND ARE MORE VULNERABLE. STREAMS THERE WOULD RESPOND 
  FASTER DURING ANY DOWNPOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.

IF YOU LIVE ALONG A FLOOD PRONE SMALL STREAM...MONITOR WATER
LEVELS IF SHOWERS BECOME HEAVY. BE PREPARED TO TAKE ACTION SHOULD
THE STREAM RISE RAPIDLY...OR A FLASH FLOOD WARNINGS IS POSTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Aug 9, 6:46 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 9, 6:46 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
646 AM EDT SAT AUG 9 2014

.SYNOPSIS...
A NEARLY STATIONARY FRONTAL BOUNDARY WILL SLOWLY LIFT NORTH
NORTHEAST THIS WEEKEND TO KEEP RAIN IN THE FORECAST INTO THE
BEGINNING OF WORK WEEK...ESPECIALLY OVER SOUTHERN PORTIONS OF THE
AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
SENT A QUICK UPDATE TO REMOVE THUNDERSTORMS OUT OF THE FORECAST
DURING THE MORNING HOURS. RADAR IMAGES SHOW AN AREA OF STRATIFORM
RAIN. ALTHOUGH SOME CONVECTIVE SHOWERS ARE POSSIBLE...BELIEVE IT
WILL NO THUNDER UNTIL THE AFTERNOON HOURS. ALSO...UPDATED WEATHER
TO DOWN PLAY AREAS OF FOG WHERE RAIN IS MOVING INTO THIS MORNING.

.PREVIOUS DISCUSSION BELOW...
LATEST RADAR IMAGES SHOW AN AREA OF RAIN LIFTING NORTH NORTHEAST
ACROSS THE KY AND WV BORDER THIS MORNING. AN H5 SHORTWAVE WILL
PASS ACROSS THE SOUTHERN SECTIONS TODAY...PUSHING SHOWERS AND
PERHAPS THUNDERSTORMS INTO OUR CWA THROUGH TONIGHT. CLOUD COVER
AND COOLING SHOWERS WILL KEEP TEMPERATURES BELOW NORMAL FOR HIGHS
TODAY. DEWPOINTS IN THE MID 60S WILL KEEP LOWS INTO THE NEAR
NORMAL TEMPERATURES TONIGHT.

USED THE BIAS CORRECTED ECMWF GUIDANCE FOR TEMPERATURES THROUGH THE
PERIOD.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
CONTINUED ACTIVE IN THE SHORT TERM WITH A DIFFUSE QUASI-STATIONARY
FRONTAL BOUNDARY REMAINING NEAR THE AREA ALONG WITH PERSISTENT SFC
LOW PRESSURE OFF TO THE WEST...AND A NUMBER OF S/W RIPPLES MOVING
THROUGH THE MEAN FLOW.

SUNDAY...STILL APPEARS THAT THE HIGHEST CHANCE OF PRECIP AS WELL AS
OVERALL PRECIP AMOUNTS WILL REMAIN ACROSS THE SOUTHERN PORTION OF
THE FORECAST AREA WITH THE BEST MOISTURE WILL RESIDE ALONG WITH A
SERIES OF RIPPLES PASSING NEAR THE SOUTHERN ZONES DURING THE COURSE
OF THE DAY. IN REALITY THERE WILL LIKELY BE CONVECTIVE LULLS IN
PRECIP COVERAGE BUT LEFT LIKELY POPS IN ACROSS THE FAR SOUTHERN
ZONES.

LOWERED POPS FOR MUCH OF THE OVERNIGHT HOURS SUNDAY NIGHT WITH THE
LOSS OF DAYTIME HEATING...BUT WITH A FAIR AMOUNT OF MOISTURE
REMAINING AND LARGE SCALE FORCING FOR ASCENT REMAINING...KEPT
INHERITED SLIGHT/LOW CHANCE POPS. ALSO CONTINUED TREND OF RAMPING UP
POP CHANCES FOR MONDAY. THE EVOLUTION OF PRECIP MONDAY IS SOMEWHAT
TRICKY...BUT IN THE END FIRST EXPECT A GENERAL STRATIFORM SWATH OF
PRECIP ACROSS CENTRAL AND NORTHEAST ZONES BY 15Z-18Z TIME FRAME.
THIS AGAIN SHOULD BE STRATIFORM WITH NO INSTABILITY OF ANY TYPE
PRESENT OVER THE EASTERN THIRD OR SO OF THE FORECAST AREA...AND WILL
BE DRIVEN BY DECENT WARM ADVECTION AS NOTED ON 300K-310K SFCS. THIS
IN TURN SHOULD LIMIT VERY HIGH RAINFALL AMOUNTS. MEANWHILE FURTHER
WEST...THE UPPER TROUGH FINALLY BEGINS TO MAKE ITS MOVE WITH ASSOC
SFC LOW AND COLD FRONT PUSHING EAST AND PROGGED TO BE LOCATED OVER
SW OHIO BY THE 21Z TIME FRAME. PROBABLY WILL SEE SOME CONVECTIVE
REDEVELOPMENT NEAR AND ALONG THE FRONT. WITH STORM MOTIONS TO THE
NORTHEAST AND MEAGER INSTABILITY EAST OF A PKB-CRW LINE...KEPT
LIKELY POPS CONFINED TO MAINLY SE OHIO MON EVE AS THE SFC LOW AND
UPPER TROUGH LIFT OUT TO THE NORTHEAST.

OVERALL THREAT FOR WIDESPREAD HIGH AMOUNT OF RAINFALL AND SUBSEQUENT
FLASH FLOODING APPEARS MORE DIMINISHED VERSUS LAST NIGHT AT THIS
TIME. IN FACT...WPC HAS REMOVED BOTH THE MODERATE AND SLIGHT RISK
AREAS OF EXCESSIVE RAINFALL FOR OUR AREA. HOWEVER...WITH ROUNDS OF
SHOWERS AND THUNDERSTORMS OVER THE COURSE OF THE NEXT 2-3 DAYS
ANTICIPATED...ELECTED TO MAINTAIN A LOCALIZED FLASH FLOOD WORDING IN
OUR HWO FOR NOW.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
USED WPC THINKING WITH SOME TWEAKS. A COLD FRONT WILL PUSH
SOUTHEAST TUESDAY AND WEDNESDAY WITH A GOOD CHANCE OF SHOWERS AND
STORMS.

HIGH PRESSURE WILL BUILD IN BY LATE WEDNESDAY...WITH DRY WEATHER
ANTICIPATED FOR THE REMAINDER OF THE PERIOD.

BELOW NORMAL TEMPERATURES SHOULD PREVAIL FOR MUCH OF THE PERIOD.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
RADIATIONAL FOG ACROSS THE NORTHERN SITES...EKN AND CKB WILL LIFT
INTO STRATOCU DECK DURING SUNRISE LEADING TO VFR CONDITIONS. MVFR
CONDITIONS ARE LIKELY ACROSS THE SOUTHERN COAL FIELDS ALONG AREAS
OF RAIN MOVING NORTHEAST. THE TRAJECTORY OF THIS AREAS OF RAIN
WILL AFFECT BKW THE MOST...PERHAPS MISSING HTS AND CRW UNTIL 14Z.

OTHERWISE...CONDITIONS WILL IMPROVE ACROSS THE NORTHERN SITES TO
VFR.

WEAK CONVECTION...ASSOCIATED WITH A MID LEVEL SHORTWAVE...WILL
CONTINUE TO MOVE ACROSS THE KY AND WV BORDER THROUGH AT LEAST
15Z...INTO THE CENTRAL MOUNTAINS OF WV.

AREAS OF FOG CAN BE EXPECTED ONCE AGAIN OVERNIGHT SATURDAY NIGHT
OVER AREAS THAT RECEIVE RAIN TODAY...AND ALONG RIVER VALLEYS WHERE
SKIES CLEAR. MVFR CONDITIONS ARE POSSIBLE ALONG SHOWERS AND STORMS
THROUGH TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: IFR CIGS ACROSS HIGHER TERRAIN MAY LINGER
LONGER TODAY THAN CURRENTLY FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  L    L    L    H    H    H    H    H    M    H    H    H
HTS CONSISTENCY  L    L    L    H    H    M    M    H    M    M    M    M
BKW CONSISTENCY  M    H    H    H    H    H    L    L    M    H    H    H
EKN CONSISTENCY  L    L    L    H    H    H    H    H    H    M    M    M
PKB CONSISTENCY  L    L    M    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    H

AFTER 12Z SUNDAY...
IFR CONDITIONS EXPECTED SUNDAY IN WIDESPREAD SHOWERS AND A FEW STORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/50
NEAR TERM...ARJ
SHORT TERM...50
LONG TERM...JSH
AVIATION...ARJ
Hazardous weather outlook, Aug 9, 5:04 AM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
504 AM EDT SAT AUG 9 2014

KYZ101>103-105-VAZ003-004-WVZ005-006-013>015-024>027-033>037-100915-
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-
504 AM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODIC ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
THROUGH TUESDAY. SOME LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODIC ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
THROUGH TUESDAY. SOME LOCALIZED FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>087-WVZ007>011-016>020-028>032-038>040-046-
047-100915-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
504 AM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 9, 7:52 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
752 AM EDT SAT AUG 9 2014

KYZ105-WVZ005-013-024>026-033>035-091315-
LAWRENCE KY-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
RALEIGH-
INCLUDING THE CITIES OF...LOUISA...KENOVA...CEREDO...WAYNE...
HARTS...ALUM CREEK...HAMLIN...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY
752 AM EDT SAT AUG 9 2014

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

SHOWERS...WITH DOWNPOURS...WERE CREEPING EAST ACROSS EASTERN
KENTUCKY AND INTO SOUTHERN WEST VIRGINIA.

JUST BEFORE 8 AM...THE HEAVIEST RAIN WAS LOCATED OVER SOUTHERN
LAWRENCE COUNTY KENTUCKY ON EAST...THROUGH SOUTHERN WAYNE...MINGO...AND
LOGAN COUNTIES OF SOUTHERN WEST VIRGINIA.

THESE DOWNPOURS WILL BE MOVING EAST INTO SOUTHERN BOONE...
WYOMING...RALEIGH...AND MCDOWELL COUNTIES DURING THE 9 TO 11
O'CLOCK TIME FRAME THIS MORNING.

MEANWHILE...THE HEAVIEST SHOWERS WITH THIS SPECIFIC
CLUSTER...SHOULD BE EXITING LAWRENCE COUNTY KENTUCKY TOWARD 10 AM.

RAINS OF .5 TO AN INCH ARE POSSIBLE IN AN HOUR. RUNOFF COULD
QUICKLY FILL ROAD DITCHES AND FLOW ACROSS ROADS. STANDING WATER
COULD POND IN POOR DRAINAGE AREAS. MOTORISTS WOULD ENCOUNTER POOR
ROAD VISIBILITY IN THESE SHOWERS.

IF THESE RAINS BECOME MORE PERSISTENT OVER THE SOUTHERN WEST
VIRGINIA COAL FIELDS THIS MORNING...A FLASH FLOOD WATCH OR WARNING
MAY BE POSTED.

KTB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 11:59 AM EDTFlash Flood WarningRLXMcDowell, Raleigh, Wyoming7 hr
Aug 9, 7:06 PM EDTSpecial Weather StatementRLXWyoming3 hr
Aug 9, 6:52 PM EDTSpecial Weather StatementRLXBuchanan, Dickenson113 min

Nearby

Flash Flood Watches in West Virginia, 2014Flash Flood Watches in Virginia, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.